Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 29, 2007, 8:37 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2007, 8:37 PM MDT (02:37 UTC)
- Expired
- Sep 29, 2007, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 178 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 300243
FFWMAF
NMC015-300530-
/O.NEW.KMAF.FF.W.0032.070930T0237Z-070930T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM MDT SAT SEP 29 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 1130 PM MDT
* AT 833 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN
ACROSS MUCH OF SOUTHWESTERN EDDY COUNTY. RADAR AND SATELLITE
ESTIMATES UP TO 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF CENTRAL EDDY COUNTY EARLIER THIS EVENING. ADDITIONAL
RAINFALL AMOUNTS OF 2 INCHES PER HOUR WILL BE POSSIBLE...
ESPECIALLY ACROSS SOUTH CENTRAL EDDY COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...CARLSBAD AND WHITES CITY
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3248 10482 3278 10424 3295 10382 3252 10382
3202 10422 3201 10483
TIME...MOT...LOC 0237Z 180DEG 0KT 3232 10439
$$1 follow-up statement
000
WGUS74 KMAF 300348
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1041 PM CDT SAT SEP 29 2007
NMC015-300530-
/O.CON.KMAF.FF.W.0032.000000T0000Z-070930T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY-
941 PM MDT SAT SEP 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR EDDY
COUNTY...
AT 936 PM MDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER MANY
ROADS IN THE SOUTHERN PORTION OF THE CITY OF CARLSBAD. THE WATER
DEPTH RANGED FROM 6 INCHES TO 1 FOOT.
AT 938 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LARGE AREA OF VERY HEAVY RAINFALL COVERING MUCH OF SOUTHERN
EDDY COUNTY. MOVEMENT OF THIS ACTIVITY IS TO THE NORTHEAST AROUND
15 MPH. RADAR CONTINUES TO ESTIMATE RAINFALL RATES BETWEEN 1 AND
2 INCHES PER HOUR...WHICH WILL LIKELY RESULT IN FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD...
OTIS...LOVING...MALAGA AND WHITES CITY
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3248 10482 3278 10424 3295 10382 3252 10382
3202 10422 3201 10483
TIME...MOT...LOC 0341Z 180DEG 0KT 3229 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 3:32 PM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 29, 3:32 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 PM CDT SAT SEP 29 2007 .SHORT TERM... ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WITH SURFACE DEWPOINTS IN THE 60S EXTENDING WESTWARD TO ALONG THE GUADALUPE AND DAVIS MOUNTAINS. A CONTINUATION OF PRESSURE FALLS ALOFT ACROSS THE SOUTHERN ROCKIES WILL AID IN BRISK SOUTHERLY LOW LEVEL FLOW PERSISTING INTO THE EVENING HOURS WHILE A 40KT SOUTHERLY LOW LEVEL JET REDEVELOPS ACROSS WEST TEXAS AROUND MIDNIGHT. MARGINAL INSTABILITY...AROUND 1000 J/KG...AND SOME VERTICAL WIND SHEAR...25-30KT BULK SHEAR...SHOULD AID IN INITIATING SCATTERED THUNDERSTORMS ACROSS THE WESTERN MOUNTAIN AREAS LATER THIS AFTERNOON...WITH A FEW STORMS DRIFTING EASTWARD ACROSS THE ADJACENT PLAINS DURING THE EVENING HOURS PARTIALLY SUSTAINED BY THE DEVELOPING LOW LEVEL JET. THE VERTICAL WIND SHEAR WILL BE MOSTLY UNIDIRECTIONAL...RESULTING IN THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND STRONG DOWNBURST WINDS NEAR THE MOST INTENSE CELLS DURING THE LATE AFTERNOON AND EVENING HOURS. .LONG TERM... A SERIES OF TROUGHS WILL MOVE ACROSS THE U.S. DURING THE FORECAST PERIOD. DESPITE THIS...WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL REMAIN ON THE EDGE OF MID TO UPPER LEVEL RIDGING THROUGH MOST OF THE WEEK. THERE IS A SLIGHT POSSIBILITY OF ONE OF THESE TROUGHS PULLING A FRONT THROUGH A PORTION OF THE AREA TUESDAY. BOTH THE ECMWF AND THE GFS ONLY PULL THE FRONT THROUGH TO MIDLAND...BUT IT APPEARS TO BE ONLY A WIND SHIFT. NEITHER MODEL HAS ANY PRECIPITATION OR TEMPERATURE CHANGE ASSOCIATED WITH THE FRONT. AS THE RIDGE BUILDS AND DIMINISHES...SEVERAL SHORTWAVES WILL TRANSLATE AROUND THE RIDGE AND THROUGH THE CWA. SOUTHEASTERLY LOW LEVEL WINDS WILL KEEP MOISTURE AROUND AND THE SHORTWAVES WILL PROVIDE LIFT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SINCE THE TIMING OF THESE WAVES WILL BE IMPOSSIBLE TO NAIL DOWN UNTIL CLOSER TO THEIR OCCURRENCE...WILL SETTLE FOR SOME LOW ORDER POPS THROUGH MOST OF THE PERIOD. FEW CHANGES TO THE GOING FORECAST...TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL. && .AVIATION... BREEZY SOUTHERLY WINDS GUSTING UP TO 25KT DURING THE AFTERNOON AND EVENING HOURS WILL SUBSIDE INTO THE 10-15KT RANGE BY MIDNIGHT AS THE LOW LEVEL JET DEVELOPS AND WINDS DECOUPLE. ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING SHOULD REMAIN HIGH BASED THUS MAINTAINING VFR CONDITIONS...UNTIL THE EARLY MORNING HOURS AROUND 08Z WHERE THE LOW LEVEL JET WILL AID IN DEVELOPING BKN/OVC MVFR AND IFR LOW CLOUDS ACROSS MUCH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 89 66 88 / 10 20 10 20 CARLSBAD NM 65 90 63 90 / 20 10 10 30 DRYDEN TX 69 91 68 90 / 10 20 10 10 FORT STOCKTON TX 68 92 66 89 / 10 20 10 20 GUADALUPE PASS TX 60 85 61 84 / 20 20 10 30 HOBBS NM 63 90 65 88 / 20 10 10 20 MARFA TX 54 84 57 84 / 10 20 10 20 MIDLAND INTL AIRPORT TX 65 90 65 88 / 10 20 10 20 ODESSA TX 63 91 67 89 / 10 20 10 20 WINK TX 69 97 69 95 / 10 20 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Sep 29, 1:28 PM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SAT SEP 29 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 228 PM CDT SAT SEP 29 2007 /128 PM MDT SAT SEP 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA GENERALLY WEST OF A LINE FROM SEMINOLE TO FORT STOCKTON TO FORT DAVIS TO CANDELARIA THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE STRONGER STORMS MAY PRODUCE HEAVY RAIN AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 29, 3:45 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 PM CDT SAT SEP 29 2007 NMZ028-292245- EDDY COUNTY PLAINS- 345 PM MDT SAT SEP 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF ARTESIA AT 345 PM MDT...MOVING NORTHEAST AT 10 MPH. AREAS AFFECTED INCLUDE ARTESIA... ATOKA...U.S. HIGHWAYS 285 AND 82. GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Sep 29, 4:55 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 S SEVEN RIVERS 32.58N 104.42W
09/29/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
PENNY HAIL WAS REPORTED 1 MILE SOUTH OF SEVEN RIVERS ON
U.S. HIGHWAY 285.
&&
EPLATTLocal storm report, Sep 29, 5:51 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 2 NNE LAKEWOOD 32.64N 104.34W
09/29/2007 E0.75 INCH EDDY NM PUBLIC
&&
EPLATTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:53 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 67 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.